Rhinathiol Promethazine syrup contains an antihistamine called Carbocisteine 2.00 g, and Promethazine hydrochloride 0.05 g for 100 ml of syrup.
Excipients/Inactive Ingredients: Sucrose, methyl paraben (E218), caramel color powder (E150), cocoa flavor, vanillin, ethanol, sodium hydroxide, purified water.
One 5 ml measuring spoon contains 100 mg of carbocisteine, 2.5 mg of promethazine hydrochloride, 3 g of sucrose and 122 mg of ethanol.
Antihistamines for Systemic Use (R: Respiratory system).
It is recommended for the relief of dry, irritating cough in adults and children over 6 years of age, particularly when occurring in the evening or at night.
How much Rhinathiol Promethazine syrup should be used: For adults and children over 6 years of age only.
Adults: 3 to 4 tablespoons of 15 ml per day.
For children, use the 5 ml measuring spoon supplied with the syrup, and follow the doctor's prescription.
As an indication: 12 to 15 years: 6 to 9 measuring spoons per day.
6 to 12 years: 4 to 6 measuring spoons per day.
Wash the measuring spoon after each use.
If the patient is unsure of anything, consult the doctor.
This medicine has been prescribed for the patient or the child in a specific situation: It may be unsuitable in other situations.
Do not recommend it to others.
How Rhinathiol Promethazine syrup should be used: Oral route.
How long Rhinathiol Promethazine syrup should be used: Treatment should be brief (a few days) and limited to episodes of coughing.
If the patient uses more Rhinathiol Promethazine syrup than he/she should: Consult a doctor.
If the doctor has told that the patient or the child have an intolerance to certain sugars, contact him/her before using this medicine.
Do not use Rhinathiol Promethazine syrup in the following situations: history of allergy to one of the ingredients, particularly to methyl paraben and other paraben salts; infants (under 6 years of age), because of the risk of serious respiratory damage since the medicine contains promethazine, and the risk of worsening airway congestion related to the carbocisteine in the syrup; history of or recent agranulocytosis (considerable reduction in the number of white blood cells); difficulty urinating whether related to the prostate or not; certain types of glaucoma (increased pressure inside the eye).
This medicine should generally not be used in combination with sultopride, unless advised otherwise by the doctor.
If unsure of anything, it is essential to ask the doctor or pharmacist for advice.
This medicine contains an antihistamine called promethazine and carbocisteine, as do some other medicines. Do not take them together, so as not to exceed the maximum recommended dose (see Dosage & Administration).
This Medicine Contains Anhydrous Ethanol: The ethanol content of the syrup is 3.09%, i.e. 122 mg of anhydrous ethanol per measuring spoon (5 ml), 366 mg of anhydrous ethanol per tablespoon (15 ml).
Special Warnings: If an infant develops a cough, seek medical advice.
This medicine should not be used to treat a productive cough which is a natural defense mechanism necessary for expelling phlegm.
If a productive cough develops, associated with congestion, expectoration and fever, seek medical advice.
If the patient or the child suffers from chronic (long-term) bronchial or lung disease, with coughing and expectoration, medical advice is essential.
Avoid using a medicine that loosens phlegm along with this medicine (i.e. an expectorant or mucolytic agent).
Do not continue using this medicine if the symptoms worsen. If this occurs, consult the doctor who will re-assess treatment.
Use of this medicine is not recommended if the patient or the child have fructose intolerance, glucose or galactose malabsorption syndrome or sucrase-isomaltase deficiency (rare hereditary diseases).
If the patient or the child suffer from long-term liver or kidney disease, consult the doctor so that the dosage may be adjusted.
The patient must seek medical advice before using this medicine in the following situations: peptic ulcers, serious heart disease or epilepsy, children with asthma or gastroesophageal reflux.
Elderly patients: prone to constipation, dizziness or drowsiness; suffering from prostate disorders.
Tell the doctor before using this medicine.
Avoid alcoholic beverages or medicines containing alcohol throughout the duration of treatment.
Patients should preferably avoid exposure to the sun during treatment.
This medicine contains 3 g of sucrose per measuring spoon and 9 g per tablespoon. This must be taken into account in the daily sugar allowance if the patient or the child are on a low-sugar diet or are diabetic.
This medicine contains sodium. It contains 12.9 mg of sodium per 5 ml of syrup. This should be taken into account if the patient is monitoring his/her or the child's salt intake.
This medicine contains methyl paraben (E218) and can cause allergic reactions.
If the patient is unsure of anything, do not hesitate to ask the doctor or pharmacist for advice.
Important information about some of the ingredients of Rhinathiol Promethazine syrup: sodium, methyl paraben (E218), sucrose (3 g/measuring spoon), anhydrous ethanol (122 mg/measuring spoon).
Driving and using machines: The patient should be aware of the risk of drowsiness associated with this medicine, particularly if he/she drives or uses machines.
Drinking alcoholic beverages increases this effect.
Pregnancy: If the patient discovers that she is pregnant during treatment, consult the doctor. He/she will determine whether the patient should continue treatment during pregnancy.
Abusively using this medicine at the end of pregnancy may have harmful effects on the newborn infant.
Consequently, the patient should always ask the doctor for advice before taking this medicine and never exceed the recommended dose and treatment duration.
Ask the doctor or pharmacist for advice before taking any medicine.
Breastfeeding: Since this medicine passes into breast milk, it should be avoided while breastfeeding.
Ask the doctor or pharmacist for advice before taking any medicine.
Like all medicines, Rhinathiol Promethazine syrup can cause side effects, although not everybody gets them.
Risk of worsening airway congestion particularly in infants and in certain patients who have difficulty coughing up phlegm.
Possible digestive disorders: stomach pain, nausea, diarrhea. If any of these occur, the patient should reduce the dose.
Allergic skin reactions such as itching, skin rash, hives and swelling of the face.
Some cases of fixed drug eruption (brownish spots on the skin) have been reported.
Some side effects require that the patient immediately stop treatment and inform the doctor.
Allergic reactions: such as skin rash (erythema, eczema, purpura, hives); asthma attack; angioedema (hives with sudden swelling of the face and neck which may cause difficulty breathing); anaphylactic shock.
Skin sensitization on exposure to the sun.
Considerable drop in white blood cells, which may appear as fever or recurrence of fever, with or without signs of infection.
Abnormal reduction in the number of platelets in the blood, which may appear as bleeding from the nose or gums.
Others effects are more common: Drowsiness, impaired alertness, more pronounced at the start of treatment.
Memory or concentration disorders, dizziness (more common in the elderly).
Difficulty coordinating movements, shaking.
Dry mouth, visual disturbances, urinary retention, constipation, palpitations, decrease in blood
More rarely, signs of excitation such as agitation, nervousness, insomnia may occur.
If the patient notices any side effects not listed, or if any of the side effects becomes serious, please inform the doctor or pharmacist.
Taking/using other medicines: To avoid possible interactions between different medicines, systematically inform the doctor or pharmacist of any other treatment the patient may be taking, in particular sultopride.
Store this medicine at a temperature below 25°C.
Keep out of the reach and sight of children.
Medicines should not be disposed of via wastewater or with household waste. Ask the pharmacist how to dispose of medicines no longer required. These measures will help to protect the environment.
R05CB10 - combinations ; Belongs to the class of mucolytics. Used in the treatment of wet cough.